MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper type unknown.Further information has been requested of the initial reporter regarding: to inform apollo when the device is scheduled to be explanted.To date, no additional information has been received by apollo.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "leakage".Patient has gained weight during the last six months and a barium swallow determined a leak.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key8046535
Report Number3006722112-2018-00295
Device Sequence Number11159415
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2014
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number2230519
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight73